Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 136, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2001, 3:08 AM CDT for Todd County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2001, 3:08 AM CDT (08:08 UTC)
- Expired
- Jun 18, 2001, 4:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Todd County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WUUS53 KMPX 180808 SVRMSP MNC153-180900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 308 AM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN CENTRAL MINNESOTA * UNTIL 400 AM CDT * AT 307 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES WEST AND NORTHWEST OF EAGLE BEND... OR ABOUT 30 MILES NORTHWEST OF LONG PRAIRIE. THIS STORM WAS MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... STAPLES. HEWITT. EAGLE BEND. CLARISSA. BROWERVILLE. BERTHA. THIS STORM HAS PRODUCED WIND DAMAGE IN OTTER TAIL COUNTY... AND IT APPEARS TO REMAIN VERY STRONG WITH THE POSSIBILITY OF CONTINUED DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE. STAY INSIDE AND AWAY FROM WINDOWS. LAT...LON 4637 9516 4589 9511 4582 9473 4636 9473 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:50 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 17, 8:50 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 850 PM CDT SUN JUN 17 2001 SATELLITE ANIMATION SHOWS TROPICAL PLUME STREAMING NORTH OUT OF THE TEXAS PANHANDLE THROUGH NEBRASKA TOWARD SOUTH CENTRAL MINNESOTA. DEEP MOISTURE ALSO APPROACHING SOUTHERN MINNESOTA FROM WYOMING AND SOUTH DAKOTA. WITH SURFACE LOW WELL WEST OF OUR COUNTY WARNING AREA...SURFACE PRESSURE FALLS OVER THE REGION AND 50 KNOTS AT 850 MB UP THROUGH THE CENTRAL PLAINS STATES...EXPECT HEAVY RAIN SCENARIO LATE TONIGHT. MESOETA INDICATES IMPRESSIVE INSTABILITY AND SHEAR THROUGH EARLY MONDAY MORNING SUPPORTING SEVERE THREAT ALSO. MODELS SUGGEST A SHORT WAVE WILL CROSS EASTERN SOUTH DAKOTA IN THE 09Z TO 12Z TIME FRAME. 850 MB WINDS ARE ALSO FORECAST TO SURGE NORTH TOWARD SOUTHWEST MINNESOTA WITH SIMILAR TIMING. EXPECT MESOSCALE CONVECTIVE COMPLEX TO CROSS THE MINNESOTA AND SOUTH DAKOTA BORDER BY 12Z. ONLY QUESTION ABOUT FLASH FLOOD WATCH IS IF IT SHOULD BE EXPANDED. WILL KEEP AS IS FOR NOW AND WATCH FOR TRENDS DURING THE REMAINDER OF THIS EVENING. .MSP...FLASH FLOOD WATCH TONIGHT...BLUE EARTH...FARIBAULT...FREEBORN LE SUEUR...MARTIN...RICE...STEELE...WASSECA...WATONWAN. WH
In the hours before
Local storm report, Jun 17, 9:41 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
941 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM DENNISON MN 1.5 INCH HAIL
06/17/01 GOODHUE REPORTED BY STORM
SPOTTER.
0939 PM STOCKHOLM WI 1.75 INCH HAIL
06/17/01 PEPIN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0939 PM PEPIN WI .75 INCH HAIL
06/17/01 PEPIN REPORTED BY LAW
i ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 49 min |
| Jun 17, 7:46 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 44 min |
| Jun 18, 4:36 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 39 min |
| Jun 18, 4:55 AM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 50 min |
| Jun 18, 5:03 AM CDT | Severe Thunderstorm Warning | MPX | Benton | 42 min |
| Jun 18, 5:11 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 49 min |
| Jun 18, 5:30 AM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 60 min |
| Jun 18, 6:15 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 45 min |
| Jun 18, 6:20 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 40 min |
| Jun 18, 6:20 AM CDT | Severe Thunderstorm Warning | MPX | Renville | 40 min |
| Jun 18, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet | 49 min |
| Jun 18, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 49 min |
| Jun 18, 7:05 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 25 min |
| Jun 18, 7:23 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Scott | 52 min |
| Jun 18, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 49 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.